Alert archive / Vermont / Special Weather Statements in 2015
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 3, 2015, 6:22 PM EDT for Bennington County, Vermont. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 6:22 PM EDT (22:22 UTC)
- Expired
- Aug 3, 2015, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Albany, NY
County Bennington County, VT
The radar
The Albany radar (KENX), 69 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
828
WWUS81 KALY 032222
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT MON AUG 3 2015
NYZ053-054-084-032245-
SOUTHERN WASHINGTON-WESTERN RENSSELAER-EASTERN RENSSELAER-
622 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER AND
SOUTHEASTERN WASHINGTON COUNTIES...
AT 622 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
CAMBRIDGE...OR 7 MILES NORTHWEST OF HOOSICK FALLS...MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HOOSICK FALLS AROUND 625 PM EDT.
CAMBRIDGE AROUND 630 PM EDT.
SALEM AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUMPKIN HOOK...SOUTH
CAMBRIDGE...REXLEIGH...MILLERTOWN...WHITE CREEK...EAGLEVILLE...FLY
SUMMIT...NORTH HOOSICK...FITCH POINT AND JOHNSONVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4283 7348 4295 7361 4323 7333 4314 7328
4291 7328
TIME...MOT...LOC 2222Z 228DEG 37KT 4295 7349
$$
JPV/IRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:37 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 3, 5:37 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 537 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND MOVE TO THE COAST BY MORNING. IT MAY TRIGGER STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL LINGER OVER QUEBEC THROUGH MUCH OF THE WEEK...BRINGING COOLER AIR INTO OUR REGION...AND TRIGGERING SCATTERED SHOWERS DURING THE AFTERNOON AND EVENING TUESDAY AND WEDNESDAY...MAINLY NORTH OF I90 AND OVER THE HIGHER TERRAIN. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SOME SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT... AS OF 500 PM EDT...SCATTERED THUNDERSTORMS DEVELOPED OUR REGION THANKS TO A PRE-FRONTAL TROUGH. ONE CELL WHICH POPPED UP AT THE AIRPORT AROUND 200 PM LOOKS TO BE THE RESULT OF SOUTHERN MOHAWK CONVERGENCE. THE OTHERS...WERE TIED INTO THE PRE-FRONTAL TROUGH AND A SHORT WAVE MOVING INTO THE REGION. SOME OF THE CELLS BECAME STRONG TO LOCALLY SEVERE PRODUCING SOME MARGINAL WIND AND HAIL DAMAGE. PLEASE REFER TO OUR LATEST LOCAL STORM REPORTS FOR ALL THE LATEST STORM REPORTS. MU CAPE VALUES WERE IN THE VCNTY OF 1000-1500 J/KG...MID LEVEL LAPSE RATES ARE ARND 6.5C. THE LATEST HRRR DOES NOT SHOW ANY REAL ORGANIZED LINES (AS THERE MIGHT NOT BE QUITE ENOUGH 0-6KM BULK SHEAR). HOWEVER...THERE IS STILL POTENTIAL SCATTERED CELLS COULD BECOME LOCALLY STRONG TO SEVERE THROUGH ABOUT SUNDOWN. MEANWHILE...THE REAL STRONG COLD FRONT WAS STILL LAGGING BEHIND IN WESTERN NEW YORK STATE WITH A FEW MORE SCATTERED SHOWERS OR THUNDERSTORMS. THEREFORE WILL CARRY HIGH CHANCES/LIKELY POPS INTO THE EVENING HOURS...ESPECIALLY NORTHEAST OF THE CAPITAL REGION. OTHERWISE...LOOK FOR PARTIAL SUNSHINE THROUGH SUNDOWN AND TEMPERATURES RANGING FROM THE UPPER 70S TO MID 80S WITH DEWPOINTS WELL INTO THE 60S. OVERNIGHT ANY LEFT OVER CONVECTION SHOULD DIMINISH AS THE FRONT PASSES THROUGH. IT WILL BE VARIABLY CLOUDY WITH LOWS EVENTUALLY GETTING DOWN TO THE MID 50S TO MID 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY...THE COLD FRONT WILL BE NEAR WRN NEW ENGLAND BY DAYBREAK. THE SFC DEWPT BOUNDARY WILL STILL BE PROGRESSING EAST ACROSS ERN NY. THE NAM IS ADVERTISING ALOT OF INSTABILITY FOR TUE WITH A DEEPLY SHEARED ENVIRONMENT. THE GFS HAS LESS AGAIN...BUT THERE IS A SMALL AREA OF HIGH INSTABILITY FROM THE THE MASS PIKE SOUTH AND EAST INTO NW CT. SPC DOES HAVE LITCHFIELD CTY CLIPPED BY THE MARGINAL RISK. MID LEVEL LAPSE RATES WILL BE AROUND 6.5C/KM WITH ANOTHER SHORT-WAVE ROTATING AROUND THE UPPER LEVEL LOW. WILL HAVE TO MONITOR FOR SOME STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL /NO ENHANCED WORDING YET/...ESPECIALLY FROM THE CAPITAL DISTRICT SOUTH AND EAST. LOW- LEVEL COLD ADVECTION WILL BE ONGOING DURING THE LATE MORNING INTO THE PM. DOWNSLOPING EFFECTS OFF THE ERN CATSKILLS/ERN DACKS MAY ALLOW MAX TEMPS TO GET INTO THE MID AND U80S IN THE HUDSON RIVER VALLEY/CAPITAL REGION. EXPECT M70S TO L80S IN MOST OTHER LOCATIONS...EXCEPT OVER THE SRN DACKS/SRN GREENS WHERE SOME U60S TO L70S ARE POSSIBLE IN THE COLD ADVECTION REGIME...AS H850 TEMPS LOWER TO +10C TO +16C FROM NW TO SE OVER THE FCST AREA BY THE LATE PM. A SLIGHT TO LOW CHC OF THUNDERSTORMS WILL CONTINUE UNTIL SUNSET. TUESDAY NIGHT...WITH THE LOSS OF THE DIURNAL HEATING THE SCT SHOWERS AND THUNDERSTORMS WILL DIMINISH QUICKLY. THE ISOLD-SCT SHOWERS MAY LINGER THE LONGEST OVER THE SRN DACKS. LOWS WILL GENERALLY BE IN THE MID 50S TO AROUND 60F WITH SOME U40S TO L50S OVER THE SRN DACKS/SRN GREENS. HUMIDITY LEVELS WILL BE QUITE COMFORTABLE. WED-WED NIGHT...THE FCST AREA WILL STILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW CENTERED OVER S-CNTRL QUEBEC. IN THE CYCLONIC FLOW ANOTHER PIECE OF SHORT-WAVE ENERGY WILL SWING ACROSS UPSTATE NY AND NEW ENGLAND. THE BEST CHC OF ISOLD-SCT SHOWERS DUE TO THE CYCLONIC VORTICITY ADVECTION WILL BE NORTH AND WEST OF THE CAPITAL REGION. H500 TEMPS WILL BE AROUND -15C TO -18C FROM ALY NORTH AND WEST. THE H500 HEIGHTS ARE ABOUT 2-3 STD DEVS BELOW NORMAL BASED ON THE LATEST GEFS FOR WED. H850 TEMPS WILL BE 1-2 STD DEVS BELOW NORMAL. HIGHS ON WED WILL BE IN THE M60S TO L70S OVER THE MTNS...AND MID AND U70S IN THE VALLEYS...WITH A FEW 80F READINGS NEAR KPOU. CLEARING SKIES AND LIGHT TO CALM WINDS WILL ALLOW FOR COOL NIGHT FOR THE FIRST WEEK OF AUG...WITH HIGH PRESSURE BUILDING IN. LOWS WILL RANGE FROM THE U40S TO M50S OVER THE FCST AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... A RETURN TO MUCH MORE COMFORTABLE WEATHER IS IN STORE FOR THIS PERIOD...AND IS EXPECTED TO LAST. HOWEVER...WEAK DISTURBANCES INTERMINGLED WITH WEAK HIGH PRESSURE WILL MEAN RATHER SMALL CHANCES FOR SHOWERS ON SOME DAYS...PARTICULARLY THE MORE SOUTHERN ZONES... WHICH WILL BE IN CLOSER PROXIMITY TO A QUASI-STATIONARY MID-ATLANTIC FRONTAL BOUNDARY. IF ANYTHING...THE LATTER PORTION OF THE EXTENDED PERIOD IS EXPECTED TO HAVE THE DRIEST CONDITIONS...GOOD NEWS FOR WEEKENDERS. HIGH TEMPERATURES IN THE MID AND UPPER 70S...AND LOW TEMPERATURES IN THE 50S WILL BE EXTREMELY COMMON...WITH LITTLE DAY-TO-DAY VARIATION. THE NORMAL HIGHS AND LOWS AT ALBANY...RESPECTIVELY...ARE IN THE LOWER 80S AND LOWER 60S. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... A FEW THUNDERSTORMS HAVE IMPACTED KALB...BUT SO FAR NOT THE OTHER TAFS. THERE IS STILL CHANCE ANY OF THE TAFS COULD BE IMPACTED BY A THUNDERSTORM...MAINLY AROUND 00Z. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED THIS EVENING. LATER OVERNIGHT...AS THE SKY IS PARTIALLY CLEAR...WIND LIGHT AND DEWPOINTS STILL AROUND 60 OR A LITTLE HIGHER...MVFR OR IFR CONDITIONS WILL BE POSSIBLE. FOR NOW...MVFR CONDS WITH IFR FOG AT KGFL. AT THE TAF SITES SOUTHERLY WINDS BE AROUND 10KTS INTO THE EVENING. WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT. OUTLOOK... TUE NIGHT-THU: NO OPERATIONAL IMPACT. NO SIG WX. THU NIGHT-FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... A PRE-FRONTAL TROUGH AND COLD FRONT WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS. SOME OF THE THUNDERSTORMS COULD CONTAIN SOME HAIL GUSTY WINDS AND HAIL. AN UPPER LEVEL COULD GENERATE AN ADDITIONAL SHOWER OR THUNDERSTORM...MAINLY NORTH OF THE CAPITAL REGION ON TUESDAY. OTHERWISE LOOK FOR A REDUCTION IN HEAT AND HUMIDITY...ESPECIALLY ON WEDNESDAY. WITH A COLD POOL ALOFT AN ADDITIONAL SHOWER IS REMOTELY POSSIBLE ON WEDNESDAY BUT OTHERWISE IT IS DRY. THE RH VALUES INCREASE TO 75 TO 100 PERCENT TONIGHT. THE RH VALUES WILL LOWER TO 35 TO 55 PERCENT TUESDAY AND WEDNESDAY AFTERNOON. SOUTH WIND WILL BECOME LIGHT OVERNIGHT. THE WIND WILL BECOME WEST TO SOUTHWEST 5 TO 15 MPH TUESDAY AFTERNOON AND WEST TO NORTHWEST AT 10 TO 20 MPH ON WEDNESDAY. THE NEXT CHANCE FOR A WETTING RAIN WILL BE FRIDAY. && .HYDROLOGY... MAINLY DRY WEATHER IS EXPECTED THIS MORNING WITH SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES AND CROSSES THE REGION. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS AS PWATS RISE UP TO AROUND 1.5 INCHES AHEAD OF THE BOUNDARY. THE HEAVY RAINFALL COULD LEAD TO SOME MINOR FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. ALSO SOME SHARP WITHIN BANK RISES WOULD BE EXPECTED ON STREAMS...CREEKS AND SOME SMALL RIVERS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY ESPECIALLY DURING THE AFTERNOON AS THE UPPER LEVEL TROUGH AXIS APPROACHES AND PASSES OVER THE REGION. RAINFALL AMOUNTS MAY RANGE FROM A TENTH TO A THIRD OF AN INCH WITH LOCALLY HIGHER AMOUNTS. A TREND TOWARDS DRIER WEATHER WILL OCCUR ON WEDNESDAY...AND CONTINUE UNTIL FRIDAY MORNING. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/SNYDER NEAR TERM...HWJIV/SNYDER SHORT TERM...HWJIV/WASULA LONG TERM...ELH AVIATION...SNYDER FIRE WEATHER...HWJIV HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 3, 6:40 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 640 AM EDT MON AUG 3 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 640 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND OR LARGE HAIL AN INCH IN DIAMETER OR LARGER. THE STORMS WILL MOVE FROM THE SOUTHWEST TO NORTHEAST AT AROUND 35 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY SOME OF THE STORMS. THEY WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING IN SOME LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Aug 3, 5:17 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FUNNEL CLOUD 1 WNW LATHAM 42.75N 73.76W
08/03/2015 ALBANY NY FACEBOOK
MULTIPLE PICTURES NEAR SAME LOCATION
&&
EVENT NUMBER ALY1500223
SNDSpecial weather statement, Aug 3, 5:34 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 534 PM EDT MON AUG 3 2015 NYZ050-052>054-032200- EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN RENSSELAER- 534 PM EDT MON AUG 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALBANY AND CENTRAL RENSSELAER COUNTIES... AT 533 PM EDT...A STRONG THUNDERSTORM WAS OVER MENANDS...OR OVER WATERVLIET...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... WATERFORD AND CENTER BRUNSWICK AROUND 545 PM EDT. GRAFTON AROUND 600 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYNERSVILLE... SYCAWAY...LINCOLNVILLE...EAST GRAFTON...QUACKENKILL...SPEIGLETOWN... BRUNSWICK...CROPSEYVILLE...SNYDERS CORNER AND PLEASANTDALE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4259 7374 4270 7384 4291 7356 4275 7336 TIME...MOT...LOC 2133Z 232DEG 31KT 4268 7371 JPV/IRL
Local storm report, Aug 3, 5:54 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM LIGHTNING 1 NNW TOWNSHEND 43.05N 72.67W
08/03/2015 WINDHAM VT FIRE DEPT/RESCUE
LIGHTNING STARTED FIRE IN ASSISTED LIVING HOME
&&
EVENT NUMBER ALY1500224
SNDSpecial weather statement, Aug 3, 5:58 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT MON AUG 3 2015
NYZ050-052>054-084-032245-
SOUTHERN WASHINGTON-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
RENSSELAER-EASTERN RENSSELAER-
558 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...
NORTHWESTERN RENSSELAER...SOUTHEASTERN SARATOGA AND SOUTHERN
WASHINGTON COUNTIES...
AT 558 PM EDT...A STRONG THUNDERSTORM WAS OVER WATERFORD...OR OVER
COHOES...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...COHOES...MECHANICVILLE...GREEN ISLAND...WATERFORD...
CAMBRIDGE...CENTER BRUNSWICK...HALFMOON...BRUNSWICK...LEE...
PITTSTOWN...EASTON...STILLWATER...SCHAGHTICOKE...VALLEY FALLS...
LINCOLNVILLE...MILLERTOWN...SPEIGLETOWN...EAGLE MILLS AND
SCHAGHTICOKE HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4268 7360 4279 7378 4294 7365 4294 7363
4296 7363 4306 7355 4305 7329
TIME...MOT...LOC 2158Z 209DEG 27KT 4279 7367
JPV/IRLSpecial weather statement, Aug 3, 6:10 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT MON AUG 3 2015
VTZ014-015-032300-
EASTERN WINDHAM-WESTERN WINDHAM-
610 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
AT 610 PM EDT...A STRONG THUNDERSTORM WAS OVER HEATH...OR 11 MILES
NORTHWEST OF GREENFIELD...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GUILFORD CENTER AROUND 640 PM EDT.
BRATTLEBORO AND VERNON AROUND 655 PM EDT.
HINSDALE AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GROVE...NAULAHKA...
GUILFORD...HALIFAX...AMES HILL...WHITNEYVILLE...HARRISVILLE...WEST
GUILFORD...GREEN RIVER AND PACKER CORNER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4274 7287 4274 7289 4276 7289 4292 7256
4290 7253 4288 7255 4285 7256 4277 7252
4276 7251 4277 7249 4273 7246
TIME...MOT...LOC 2210Z 237DEG 16KT 4271 7278
JPV/IRLSpecial weather statement, Aug 3, 6:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT MON AUG 3 2015
NYZ053-054-084-032245-
SOUTHERN WASHINGTON-WESTERN RENSSELAER-EASTERN RENSSELAER-
622 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER AND
SOUTHEASTERN WASHINGTON COUNTIES...
AT 622 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
CAMBRIDGE...OR 7 MILES NORTHWEST OF HOOSICK FALLS...MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HOOSICK FALLS AROUND 625 PM EDT.
CAMBRIDGE AROUND 630 PM EDT.
SALEM AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUMPKIN HOOK...SOUTH
CAMBRIDGE...REXLEIGH...MILLERTOWN...WHITE CREEK...EAGLEVILLE...FLY
SUMMIT...NORTH HOOSICK...FITCH POINT AND JOHNSONVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4283 7348 4295 7361 4323 7333 4314 7328
4291 7328
TIME...MOT...LOC 2222Z 228DEG 37KT 4295 7349
JPV/IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 48 min |
| Aug 3, 3:08 PM EDT | Special Weather Statement | ALY | Rensselaer | 22 min |
| Aug 3, 3:28 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Aug 3, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 32 min |
| Aug 3, 4:29 PM EDT | Special Weather Statement | ALY | Greene | 31 min |
| Aug 3, 5:04 PM EDT | Special Weather Statement | ALY | Albany | 26 min |
| Aug 3, 5:07 PM EDT | Special Weather Statement | ALY | Ulster | 38 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| Aug 3, 5:56 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga | 2 hr |
| Aug 3, 5:58 PM EDT | Special Weather Statement | ALY | Rensselaer | 47 min |
| Aug 3, 6:35 PM EDT | Special Weather Statement | ALY | Otsego | 55 min |
| Aug 3, 6:57 PM EDT | Special Weather Statement | ALY | Otsego | 33 min |
| Aug 3, 7:23 PM EDT | Special Weather Statement | ALY | Montgomery | 37 min |
| Aug 3, 7:32 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schenectady | 45 min |
| Aug 3, 4:05 PM EDT | Special Weather Statement | ALY | Bennington | 25 min |
| Aug 3, 4:22 PM EDT | Special Weather Statement | ALY | Windham | 23 min |
| Aug 3, 4:45 PM EDT | Special Weather Statement | ALY | Windham | 45 min |
| Aug 3, 6:10 PM EDT | Special Weather Statement | ALY | Windham | 50 min |
| Aug 3, 7:01 PM EDT | Special Weather Statement | ALY | Bennington | 29 min |
Nearby
Special Weather Statements in Vermont, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.